Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 95, NWS Miami, FL

August 9, 2005Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Aug 9, 2005, 6:03 PM EDT for Palm Beach County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2005, 6:03 PM EDT (22:03 UTC)
Expired
Aug 9, 2005, 6:26 PM EDT
In force
23 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 127 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2005-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2005-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1327 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 092204
SVRMFL
FLC099-092300-
/O.NEW.KMFL.SV.W.0095.050809T2203Z-050809T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
603 PM EDT TUE AUG 9 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA

* UNTIL 700 PM EDT

* AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SOUTH BAY...AND MOVING
  NORTHEAST AT 10 MPH.

* THE STORM WILL AFFECT...
  SOUTH BAY BY 605 PM EDT
  BELLE GLADE BY 615 PM EDT

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 
MPH...PENNY SIZED HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. 
STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2665 8091 2655 8075 2677 8053 2691 8074

$$
CHRISTENSEN
1 follow-up statement
000
WWUS52 KMFL 092226
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
625 PM EDT TUE AUG 9 2005

FLC099-092235-
/O.CAN.KMFL.SV.W.0095.000000T0000Z-050809T2300Z/
PALM BEACH FL-
625 PM EDT TUE AUG 9 2005

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PALM BEACH COUNTY
IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED
THE WARNING HAS DISSIPATED AND IS NO LONGER A THREAT...THUS THE
WARNING HAS BEEN CANCELLED.

THE REMNANTS OF THIS STORM CONTINUE TO MOVE NORTHWEST TOWARD PAHOKEE 
AND CANAL POINT. RESIDENTS IN THESE AREAS CAN EXPECT FREQUENT 
LIGHTNING AND HEAVY RAINFALL FOR THE NEXT HALF HOUR.

LAT...LON 2665 8091 2655 8075 2677 8053 2691 8074

$$

CHRISTENSEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:48 PM EDT, 4 hours 15 minutes earlier.

Area forecast discussion, Aug 9, 1:48 PM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
148 PM EDT TUE AUG 9 2005

.DISCUSSION...RELATIVELY FLAT SYNOPTIC PATTERN OVERALL WILL
MAINTAIN NEAR CLIMATOLOGICAL WEATHER CONDITIONS ACROSS SOUTH
FLORIDA THROUGH MUCH OF THE WEEK. TROPICAL WAVE CURRENTLY IN THE
CARIBBEAN AROUND 70W SHOULD BRUSH BY SOUTH FLORIDA LATE WEDNESDAY
NIGHT INTO THURSDAY. LATEST MOS GUIDANCE DOES SHOW HIGHER POPS
THURSDAY AND SATELLITE IMAGERY SHOWS NUMEROUS SHOWERS/STORMS JUST
AHEAD OF THE WAVE AXIS. HAVE NUDGED UP POPS FOR THURSDAY AS A
RESULT. REMAINDER OF FORECAST LOOKS GOOD WITH A TREND TOWARD
A MORE EASTERLY FLOW AS RIDGE BEGINS TO BUILD OVER THE WESTERN
ATLANTIC SURFACE AND ALOFT.

&&

.MARINE...WINDS/SEAS WILL REMAIN ON THE LIGHT SIDE THROUGH THE
WEEK.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  91  77  90 /  40  50  30  50
FORT LAUDERDALE  79  90  79  91 /  40  50  30  50
MIAMI            79  91  79  91 /  40  50  30  50
NAPLES           77  91  78  91 /  20  40  30  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 9, 9:48 AM EDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
948 AM EDT TUE AUG 9 2005

FLZ063-066>075-100930-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
948 AM EDT TUE AUG 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...HIGH RISK OF LIGHTNING...

THUNDERSTORMS: NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
ACROSS SOUTH FLORIDA AND CONTINUE INTO THE EVENING. THUNDERSTORMS
WILL DEVELOP LATE THIS MORNING ALONG THE GULF COAST SEA BREEZE AND
MOVE SLOWLY EAST...FAVORING THE INTERIOR AREAS OF SOUTH FLORIDA AND
THE LAKE OKEECHOBEE REGION DURING MID DAY. BY LATE
AFTERNOON...THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS THE METRO
ATLANTIC COASTAL COUNTIES AND LAST INTO THE EVENING HOURS. THE
THUNDERSTORMS WILL FINALLY BEGIN TO DIMINISH OVER LAND AREAS AROUND
9 PM. THE THUNDERSTORMS WILL PRODUCE BRIEF WIND GUSTS TO 35 MPH AND
LOCALLY HEAVY RAINS WITH ISOLATED SPOTS RECEIVING AS MUCH AS 3
INCHES. HOWEVER THE GREATEST DANGER WILL BE FREQUENT LIGHTNING
STRIKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Aug 9, 3:07 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
307 PM EDT TUE AUG 9 2005

FLZ072-091930-
BROWARD METROPOLITAN-
307 PM EDT TUE AUG 9 2005

...STRONG THUNDERSTORM DEVELOPING NEAR SUNRISE...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SUNRISE. THIS STORM WAS MOVING SLOWLY
NORTHEAST TOWARD TAMARAC.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.
Local storm report, Aug 9, 3:19 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
319 PM EDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     TSTM WND DMG     TAMARAC                 26.21N 80.27W
08/09/2005                   BROWARD            FL   TRAINED SPOTTER

            POWERLINE DOWN NEAR UNIVERSITY DRIVE AND COMMERCIAL BLVD.

&&

CHRISTENSEN
Special weather statement, Aug 9, 3:41 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
341 PM EDT TUE AUG 9 2005

FLZ073-074-092010-
DADE METROPOLITAN-WESTERN DADE-
341 PM EDT TUE AUG 9 2005

...STRONG THUNDERSTORM ALONG KROME AVENUE...

AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THE INTERSECTION OF KROME AVENUE AND
KENDALL DRIVE...MOVING NORTHEAST AT 5 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.
Special weather statement, Aug 9, 3:52 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
352 PM EDT TUE AUG 9 2005

FLZ072-074-092015-
BROWARD METROPOLITAN-DADE METROPOLITAN-
352 PM EDT TUE AUG 9 2005

...STRONG STORM DEVELOPING NEAR DORAL...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING BETWEEN DORAL AND
HIALEAH. THIS STORM WAS NEARLY STATIONARY.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...AND TORRENTIAL
DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY
STRENGTHENS.
Special weather statement, Aug 9, 4:44 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
444 PM EDT TUE AUG 9 2005

FLZ067-068-092115-
PALM BEACH EASTERN-PALM BEACH WESTERN-
444 PM EDT TUE AUG 9 2005

...STRONG THUNDERSTORM OVER RURAL NORTHERN PALM BEACH COUNTY...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF LION COUNTRY SAFARI...OR 14
MILES SOUTHWEST OF JUPITER...MOVING NORTH AT 10 MPH. THIS STORM WILL
CONTINUE TO MOVE NORTH AND REACH STATE ROAD BY 505 PM.

MOTORISTS ALONG STATE ROAD 710 AND ANY INTERESTS WEST OF CALOOSA CAN
EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...AND TORRENTIAL DOWNPOURS OVER THE NEXT 30 MINUTES. A WARNING
WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS.
Special weather statement, Aug 9, 5:45 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
545 PM EDT TUE AUG 9 2005

FLZ067-092215-
PALM BEACH WESTERN-
545 PM EDT TUE AUG 9 2005

...STRONG THUNDERSTORM SOUTHWEST OF OKEELANTA...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF HOLEY LAND WILDLIFE
AREA...OR 11 MILES SOUTH OF SOUTH BAY...MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL MOVE ACROSS HIGHWAY 27 BY 610 PM.

MOTORISTS ALONG HIGHWAY 27 AND INTERESTS AROUND OKEELANTA CAN EXPECT
FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...AND TORRENTIAL
DOWNPOURS. SMALL HAIL IS ALSO POSSIBLE. A WARNING WILL BE ISSUED IF
THIS THUNDERSTORM ACTIVITY STRENGTHENS.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 5:35 PM EDTSpecial Marine WarningMFL55 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.